Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.

Full text of review: PDF   This review is available free of charge.
Book Information:

Authors: V. I. Arnol′d, S. M. Gusein-Zade and A. N. Varchenko
Title: Singularities of differentiable maps, Vol. 1. The classification of critical sets, caustics and wave fronts
Additional book information: translated from Russian by Ian Porteous. Birkhäuser, Boston, Basel and Stuttgart, 1985, x + 382 pp., $44.95. ISBN 0-8176-3187-9.

References [Enhancements On Off] (What's this?)

  • 1. V. I. Arnol′d, Singularities of smooth mappings, Uspehi Mat. Nauk 23 (1968), no. 1, 3–44 (Russian). MR 0226655
  • 2. Th. Bröcker, Differentiable germs and catastrophes, Cambridge University Press, Cambridge-New York-Melbourne, 1975. Translated from the German, last chapter and bibliography by L. Lander; London Mathematical Society Lecture Note Series, No. 17. MR 0494220
  • 3. C. G. Gibson, Singular points of smooth mappings, Research Notes in Mathematics, vol. 25, Pitman (Advanced Publishing Program), Boston, Mass.-London, 1979. MR 533668
  • 4. M. Golubitsky and V. Guillemin, Stable mappings and their singularities, Springer-Verlag, New York-Heidelberg, 1973. Graduate Texts in Mathematics, Vol. 14. MR 0341518
  • 5. Jean Martinet, Singularities of smooth functions and maps, London Mathematical Society Lecture Note Series, vol. 58, Cambridge University Press, Cambridge-New York, 1982. Translated from the French by Carl P. Simon. MR 671585
  • 6. John Milnor, Singular points of complex hypersurfaces, Annals of Mathematics Studies, No. 61, Princeton University Press, Princeton, N.J.; University of Tokyo Press, Tokyo, 1968. MR 0239612
  • 7. C. T. C. Wall, Finite determinacy of smooth map-germs, Bull. London Math. Soc. 13 (1981), no. 6, 481–539. MR 634595,

Review Information:

Reviewer: C. T. C. Wall
Journal: Bull. Amer. Math. Soc. 17 (1987), 183-186